MDJunction - People Helping People
 
Ask a Question
09/21/2012 05:00 AM

can amitriptyline cause depression?

gian
gian  
Posts: 48
Member

Hi All

Has anyone suffered from depression after taking amitriptyline?

I've been stressed at work and yesterday could not stop crying, I felt down about work, my health, pain, weight, my life in general to be honest, although work was the trigger.

I haven't slept all night and feel awful. I couldn't go to work today incase I burst into tears.....

I'm always a bit emotional about sad films etc, but rarely cry about my life. Now I can't stop.

Has anyone else had this? Is it just my hormones?

I'm not depressed (or at least I wasn't) what the heck is going on?

Unsure

Reply

09/21/2012 05:57 AM
broken
broken  
Posts: 11044
Group Leader

sounds as if you have the blues..if you have just started recently on Amp, then yeah it might be the trigger..if it continues or gets worse talk to your doc..if it is to bad I would call up and tell them to put you on something else..

anytime a med causes depression it is worrisom to me.so be sure if you arent better call the doc..


09/21/2012 06:15 AM
hatbox121
hatbox121  
Posts: 11022
Group Leader

Actually yeay it can. If it worsens to suicidal thoughts or if you can't handle what it's doing now or if it just plain out worries you call you doctor. Some meds cause a paradoxal reaction in some.

09/21/2012 09:05 AM
BlancaAg
BlancaAgPosts: 1712
Senior Member



Post edited by: BlancaAg, at: 12/31/2013 10:02 AM

09/21/2012 10:18 AM
gian
gian  
Posts: 48
Member

Thanks for your comments, I will go to the Dr but I am interested in any natural remedies too, BlancaAg

xxx


09/21/2012 01:13 PM
DanaW
DanaW  
Posts: 2222
Senior Member

be sure to call the doc right away if you are in tears all day! That is not normal for someone who doesn't suffer normal depression. whatever normal depression is....I have depression and I would call my doc if I started crying uncontrollably after starting a new med!!!

I hope you get this figured out!!

Hugs


09/21/2012 02:02 PM
BlancaAg
BlancaAgPosts: 1712
Senior Member

1 of 2 replies:

Melatonin made me depressed and then suicidal, but people with fibro do say they like it. Someone here posted about suicidal ideation on melatonin, and I got that info at a good time!! That's kind of my normal bad reaction to meds ---getting depressed. There a supplement with even more good stuff than just melatonin. It's called Somno-Pro by bioclinic naturals. It has melatonin, L-theanine & 5-HTP. You can take 2-3 an hour before bedtime, to get sleepier. I can't take that, but I have some 5-HTP I bought in August.

From my thyroid/adrenals doctor ( MD) I just got a bottle of Natural ZZZs. By Ortho Molecular Products. It contains the calmative valerian root, and jujube seed extract and passionflower and L-theanine. I'll take two at bedtime, and on my own, I'm adding the 5-HTP that I got last month. She also wants me on the supplement pharmaGaba, the neurotransmitter gamma-aminobutyric acid. I'll take two at bedtime and two if I want something for calming in the day. They are chewable, and taste fine. The Pharma GABA (gamma-aminobutyric acid = GABA). it's by a comoany called designs for health (she uses other stuff from them, like their vit D with vit K in it, and adrenal support products). It could possibly help with restless leg, or hot flashes and with anxiety. But I haven't researched to substantiate that---except for the part about anxiety. The other things, restless leg and flashes, I assume to be true because my MD and I were discussing hot flashes and itching episodes when she said I should take the Pharma GABA.

Looking at the ingredients of Somno-Pro, if you ever want to mix and match to try the ingredients separately:

melatonin is usually given at 6-9 mg at night.

The L-theanine (in somno-Pro)at 400-600 mg/night.

The 5-HTP (in the Somno-Pro) was being given at 60-90 mg at night.

Don't forget -- I'm no expert, so if you have other health issues, you are being your own pharmacist with herbs, so go online and google each specific herbal ingredient , + "contraindicated"+ "warning" and your conditions(s). And I'm not a dose amount expert either!!


09/21/2012 02:02 PM
BlancaAg
BlancaAgPosts: 1712
Senior Member



Post edited by: BlancaAg, at: 12/31/2013 09:55 AM

09/22/2012 04:10 PM
mabri
mabri  
Posts: 4769
VIP Member

Gian,

I know what you mean about meds causing undo depression. I went off of Celexa, and started Savella. I would cry at the drop of a hat. If someone looked at me, I would cry. Not normal for me. I did go to my dr and she prescribed another anti depressant for me, and it seems to be doing the trick. Very important to talk to your dr before it gets too bad...I let mine go way too long, and it took me a long time to crawl out of it...actually, I'm still crawling. Hope you can find something better for you. HUGS


09/22/2012 05:33 PM
catspajamas
catspajamas  
Posts: 466
Member

People react to antidepressants in different ways. I have taken amitrip for about 25 years in varying doses but always under 50 mg. with no problems. Anytime you are put on a new med and get new symptoms its cause for investigation and a call to either your pharmacist or your doctor. I have found that pharmacists are much more knowledgeable about side effects of meds than docs are.
Reply

Share this discussion with your friends:
<< Start < Prev 1 Next > End >>


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved